MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106003-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a 29cm solero applicator.The applicator waslaproscopically placed without prior testing.During a liver microwave ablation procedure, the first lesion was ablated for 2 minutes at 60w.When the end user removed the applicator, the white tip was observed to have fractured off and was located under the patient's skin.The tip was removed using forceps.No error messages had displayed.Since the procedure had not been completed, it was necessary to open a new applicator to continue.There was no report of patient harm or adverse effects because of this incident.Additioanl information: thephysician has been using solero product for 1.5 years.This is the first tip detach occurrence for him.Ablation size was 2.2 x 2.6cm total time of ablation was 4 minutes.
 
Additional Manufacturer Narrative
As received, a 29cm solero probe was returned with the cables intact.The ceramic tip was missing, but the entire semi-rigid was still present.The customer's reported complaint description of ceramic tip was detached from the probe shaft was confirmed.Engineer evaluation: the applicator was received with the ceramic tip completely detached from the distal end of the shaft assembly.The ceramic ferrule, center conductor and semi rigid were fully intact.The device cartridge was connected to the complaints lab solero generator nest.The pump function was verified and functioned normally.The semi rigid copper cladding was observed to have residual ceramic cement bonded to surface.The semi rigid distal end had an abnormal bend occurring where the tip would have been located, leading to the possibility of the tip being bent in the field.The tip bend could be related to this failure, breaking the tip loose from the semi rigid.There are no known manufacturing defects.All devices are tip pull tested in production prior to release.Root cause for the tip detachment is likely handling damage during device use as there was indication of lateral/bending damage to the semi-rigid component.Dfu states, "avoid placing lateral forces on the applicator tip during placement or removal".A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: - avoid placing lateral forces on the applicator tip during placement or removal.- always use the lowest power and shortest time necessary to achieve the targeted ablation.- each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.- inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions - inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22289508
Report Number1317056-2025-00151
Device Sequence Number8876281
Product Code NEY
UDI-Device IdentifierH787700106003US0
UDI-PublicH787700106003US0
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106003-US
Device Lot Number5843871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/16/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale